Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 148, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 26, 2005, 9:59 PM CDT for Emmons County, North Dakota. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2005, 9:59 PM CDT (02:59 UTC)
- Expired
- Jun 26, 2005, 10:44 PM CDT
- In force
- 45 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Emmons County, ND
The radar
The Bismarck radar (KBIS), 48 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 1:45 PM CDT | Tornado Watch | SPC | 8 hr |
| Jun 26, 8:15 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 3.0 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2883 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 270300 SVRBIS NDC029-270400- /O.NEW.KBIS.SV.W.0148.050627T0259Z-050627T0400Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 959 PM CDT SUN JUN 26 2005 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN EMMONS COUNTY IN SOUTH CENTRAL NORTH DAKOTA * UNTIL 1100 PM CDT * AT 955 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 18 MILES NORTHWEST OF HAZELTON TO 16 MILES WEST OF LINTON...OR ALONG A LINE EXTENDING FROM 15 MILES SOUTHEAST OF BISMARCK TO 38 MILES SOUTH OF BISMARCK...AND MOVING EAST AT 55 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... LINTON AND HAZELTON AROUND 1010 PM CDT BRADDOCK AROUND 1020 PM CDT KINTYRE AROUND 1025 PM CDT DAMAGING WINDS UP TO 76 MPH WERE REPORTED IN ST ANTHONY WITH THESE STORMS. THIS IS A DANGEROUS LINE OF STORMS...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS LAT...LON 4663 10062 4617 10055 4621 9994 4663 9995 $$ CJS/WA
2 follow-up statements
000 WWUS53 KBIS 270321 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1021 PM CDT SUN JUN 26 2005 NDC029-270400- /O.CON.KBIS.SV.W.0148.000000T0000Z-050627T0400Z/ EMMONS ND- 1021 PM CDT SUN JUN 26 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1100 PM CDT FOR NORTHERN EMMONS COUNTY... AT 1017 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF BRADDOCK TO 10 MILES SOUTHWEST OF LINTON...OR ALONG A LINE EXTENDING FROM 30 MILES SOUTHEAST OF BISMARCK TO 47 MILES SOUTH OF BISMARCK...MOVING EAST AT 40 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... KINTYRE BY 1035 PM CDT LAT...LON 4663 10043 4625 10045 4624 9994 4663 9995 $$ CJS/RSL
000 WWUS53 KBIS 270344 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1043 PM CDT SUN JUN 26 2005 NDC029-270353- /O.CAN.KBIS.SV.W.0148.000000T0000Z-050627T0400Z/ EMMONS ND- 1043 PM CDT SUN JUN 26 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN EMMONS COUNTY IS CANCELLED... THE SEVERE THUNDERSTORMS HAVE WEAKENED AND NO LONGER POSE A SIGNIFICANT THREAT. THE STORMS ACROSS EMMONS COUNTY MAY PRODUCE BRIEF HEAVY RAINFALL...SMALL HAIL...AND DANGEROUS LIGHTNING THROUGH 1130 PM CDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY MORNING FOR EASTERN NORTH DAKOTA. LAT...LON 4663 10043 4625 10045 4624 9994 4663 9995 $$ CJS/RSL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:40 PM CDT, 7 hours 19 minutes earlier.
Area forecast discussion, Jun 26, 2:40 PM CDT, 7 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED... NATIONAL WEATHER SERVICE BISMARCK ND 240 PM CDT SUN JUN 26 2005 ...WILL ADD FLASH FLOOD WATCH FOR PORTIONS OF SOUTHCENTRAL NORTH DAKOTA FOR TONIGHT... .SHORT TERM... TONIGHT THROUGH THURSDAY NIGHT...MAIN FORECAST CONCERN/HIGHLIGHT CONTINUES TO BE CONVECTIVE POTENTIAL. LOW PRESSURE OVER NORTHWEST TO NORTH CENTRAL SOUTH DAKOTA WITH WARM FRONT EXTENDED ESE FROM LOW. WEAK COLD FRONT ENTERING NORTHWEST NORTH DAKOTA. MODIFIED 18Z SOUNDING TO KMBG CURRENTS REMAINS JUST A TAD CAPPED BUT LIFTING OVER WARM FRONT SOUTH OF NORTH DAKOTA/SOUTH DAKOTA BORDER SHOULD BE SUFFICIENT TO INITIATE CONVECTION NORTH OF BOUNDARY. WILL LEAVE LIKELY POPS FOR TONIGHT. CONVECTION TRIGGERED FROM STRONG SHORT WAVE EXITING WYOMING MOVING INTO SOUTHWEST NORTH DAKOTA ATTM. MONDAY LOOKS TO BE A QUIETER DAY...BUT COULD STILL SEE SOME SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON MAINLY IN THE SOUTH...THEN IN THE WEST DURING THE EVENING. ANOTHER STRONG SHORT WAVE MOVES INTO THE PACIFIC NORTHWEST TUESDAY INITIATED ANOTHER THREAT OF THUNDERSTORMS. RIGHT NOW THE BEST CHANCE LOOKS TO BE TUESDAY EVENING AND OVERNIGHT. .LONG TERM... GFSLR CONTINUE TO ADVERTISE BUILDING UPPER RIDGE BY WEEKS END BRINGING A RETURN DRY AND WARM PATTERN TO THE REGION. HAVE MADE LITTLE CHANGES FROM PREVIOUS FORECAST REFLECTING THIS. BY THE WEEKEND A MORE ACTIVE PATTERN RETURNS AS UPPER SHORTWAVE TROUGH APPROACHES FROM THE WEST AND ASSOICATE SURFACE TROUGH TRACKS ACROSS THE REGION. && .BIS WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 10 PM SOUTH CENTRAL. FLASH FLOOD WATCH UNTIL 300 AM CDT MONDAY SOUTHCENTRAL. && HW/RGT
Hazardous weather outlook, Jun 26, 5:17 AM CDT, 16 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 517 AM CDT MON JUN 26 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-271017- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 445 AM CDT MON JUN 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZERDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. HEINERT
In the hours before
Local storm report, Jun 26, 6:16 PM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
616 PM CDT SUN JUN 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TORNADO 25 W FORT YATES 46.09N 101.15W
06/26/2005 SIOUX ND TRAINED SPOTTER
&&
CS/HWLocal storm report, Jun 26, 6:30 PM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
630 PM CDT SUN JUN 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HEAVY RAIN 10 S NEW TOWN 47.84N 102.49W
06/26/2005 5.00 INCH MOUNTRAIL ND PUBLIC
5.00 INCHES OF RAIN AT VAN HOOK
0615 PM HAIL 7 S BOWMAN 46.08N 103.40W
06/26/2005 2.50 INCH BOWMAN ND TRAINED SPOTTER
GOLFBALL TO TENNIS BALL SIZE HAIL
0610 PM FLASH FLOOD NEW TOWN 47.98N 102.49W
06/26/2005 MOUNTRAIL ND PUBLIC
&&
CS/HWLocal storm report, Jun 26, 6:59 PM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
659 PM CDT SUN JUN 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND GST 10 E LANSFORD 48.63N 101.16W
06/26/2005 60 MPH BOTTINEAU ND TRAINED SPOTTER
ESTIMATED 60 MPH THUNDERSTORM WIND GUST
&&
CS/HWSpecial weather statement, Jun 26, 8:45 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 845 PM CDT SUN JUN 26 2005 NDZ001>004-009>012-017>019-021-032-033-040-041-043-044-270200- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-DIVIDE-DUNN-GOLDEN VALLEY-HETTINGER-MCKENZIE-MCHENRY-MCLEAN--MERCER-MORTON- MOUNTRAIL-RENVILLE-OLIVER-STARK-WILLIAMS-SLOPE- INCLUDING THE CITIES OF...DICKINSON...BOTTINEAU...WASHBURN... MOTT...WILLISTON 845 PM CDT SUN JUN 26 2005 ...SEVERE THUNDERSTORM WATCH 531 HAS BEEN CANCELLED WITH PORTIONS OF THE WATCH REPLACED WITH SEVERE THUNDERSTORM WATCH 533.. ...TORNADO WATCH 529 HAS BEEN CANCELLED AND REPLACED WITH SEVERE THUNDERSTORM WATCH 533... THE SEVERE THUNDERSTORM WATCH 531 WHICH WAS IN EFFECT FOR MUCH OF WESTERN AND NORTH CENTRAL NORTH DAKOTA HAS BEEN CANCELLED. THE EASTERN PORTIONS OF THE WATCH HAVE BEEN REPLACED WITH A NEW SEVERE THUNDERSTORM WATCH NUMBER 533. THE TORNADO WATCH 529 WHICH WAS IN EFFECT FOR MUCH OF SOUTH CENTRAL NORTH DAKOTA HAS BEEN REPLACED WITH SEVERE THUNDERSTORM WATCH 533. THUNDERSTORMS ARE STILL POSSIBLE OVER EXTREME WESTERN NORTH DAKOTA BUT ARE NOT EXPECTED TO REACH SEVERE LEVELS. SEVERE THUNDERSTORMS ARE STILL POSSIBLE OVER MUCH OF CENTRAL NORTH DAKOTA INCLUDING THE CITIES OF BISMARCK...JAMESTOWN...RUGBY AND ROLETTE. HW
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:01 PM CDT | Tornado Warning | BIS | Morton | 29 min |
| Jun 26, 7:10 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry, Renville, Ward | 65 min |
| Jun 26, 7:23 PM CDT | Severe Thunderstorm Warning | BIS | Oliver | 27 min |
| Jun 26, 7:26 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Hettinger | 64 min |
| Jun 26, 8:02 PM CDT | Severe Thunderstorm Warning | BIS | Dickey | 50 min |
| Jun 26, 8:04 PM CDT | Tornado Warning | BIS | Grant, Hettinger | 41 min |
| Jun 26, 8:15 PM CDT | Flash Flood Warning | BIS | Grant, McHenry, McLean, Mercer, Morton, Oliver | 4 hr |
| Jun 26, 8:15 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau | 47 min |
| Jun 26, 8:20 PM CDT | Tornado Warning | BIS | Burleigh, Emmons, Morton | 25 min |
| Jun 26, 8:28 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Hettinger, Sioux | 62 min |
| Jun 26, 8:43 PM CDT | Severe Thunderstorm Warning | BIS | Sheridan | 63 min |
| Jun 26, 8:44 PM CDT | Severe Thunderstorm Warning | BIS | Grant | 61 min |
| Jun 26, 8:47 PM CDT | Tornado Warning | BIS | Burleigh | 28 min |
| Jun 26, 8:58 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton | 47 min |
| Jun 26, 9:01 PM CDT | Flash Flood Warning | BIS | Pierce, Rolette | 4 hr |
| Jun 26, 9:14 PM CDT | Flash Flood Warning | BIS | Burleigh, Emmons, Kidder, Morton, Sheridan, Sioux and 1 more | 4 hr |
| Jun 26, 9:19 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton | 56 min |
| Jun 26, 9:29 PM CDT | Flash Flood Warning | BIS | McKenzie, Mountrail | 2 hr |
| Jun 26, 10:14 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder | 61 min |
| Jun 26, 10:55 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 65 min |
| Jun 26, 11:05 PM CDT | Severe Thunderstorm Warning | BIS | Wells | 55 min |
| Jun 26, 11:17 PM CDT | Severe Thunderstorm Warning | BIS | Foster | 58 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.